MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ BIPOLAR PACING CATHETER FOR SVC INSERTION

EDWARDS LIFESCIENCES PR SWAN-GANZ BIPOLAR PACING CATHETER FOR SVC INSERTION
Model Number PE074F5
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is anticipated to be returned for evaluation but has not yet been received.A supplemental report will be forthcoming when the investigation is completed.A device history record review was unable to be completed as the lot number is unknown.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the pe074f5 pacing catheter pin connectors should have been labeled as distal and proximal respectively but both were found incorrectly labeled as proximal during use.The customer noticed this malfunction when the customer tried to reposition the catheter after connecting the pin connectors to an external pacemaker in the icu after catheter insertion.It is unknown if the pacing catheter paced or not.The patient suffered from heart failure and the catheter was used for impella operation in the icu.It was unknown if the patient had a cardiac conduction defect.When the device was replaced the problem was solved.There were no patient complications reported.The patient is a 69 year old male.
 
Additional Manufacturer Narrative
One pe074f5 swan ganz bipolar pacing was returned for evaluation.Customer report of pin connectors should have been labeled as distal and proximal respectively, but both were found incorrectly labeled as proximal was confirmed.As received, the labels on both of the pin connectors were proximal.No visible damage was observed from the catheter body, balloon, windings and returned syringe.The balloon inflated clear and concentric with 1.3 cc air and the balloon remained inflated for 5 minutes without leakage.Continuity testing was performed on the distal and proximal circuits and there were no open, intermittent, or short conditions observed.The device history record review could not be completed since the lot number is unknown.As part of the manufacturing process, 100% of the units go through a visual inspection as per procedures ensamblajes de bipolar pacing catheter assembly, and final inspection for electrode and tip.This inspection includes to verify the identification in each pin plug.Japanese ifu indicates instructions to handle the catheter with caution for proper functioning of the pacing catheter.However, there is no indications to verify for pins identification.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint and a capa has been generated to perform an investigation and corrective preventive actions for this issue.

Brand Name
SWAN-GANZ BIPOLAR PACING CATHETER FOR SVC INSERTION
Common Device Name
PACING CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key21104909
Report Number2015691-2025-00153
Device Sequence Number12779315
Product Code LDF
UDI-Device Identifier00690103150438
UDI-Public00690103150438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K813521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPE074F5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale